Alert archive / Indiana / River Flood Warnings in 2018
River Flood Warning 239, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Sep 25, 2018, 3:05 PM EDT for Montgomery County, Parke County, Indiana. It took effect at Sep 25, 2018, 7:30 PM EDT. It was in force for 96 min.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2018, 3:05 PM EDT (19:05 UTC)
- In effect from
- Sep 25, 2018, 7:30 PM EDT
- Expired
- Sep 25, 2018, 9:06 PM EDT
- In force
- 96 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Montgomery County, IN, Parke County, IN
The radar
The Indianapolis radar (KIND), 70 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sugar Creek (IN) at Crawfordsville (CRWI3). The gauge peaked at 8.04 ft at Sep 25, 2018, 5:00 PM EDT.
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03339500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
415
WGUS43 KIND 251905
FLWIND
Flood Warning
National Weather Service Indianapolis IN
305 PM EDT Tue Sep 25 2018
...The National Weather Service in Indianapolis has issued a Flood
Warning for portions of the following creek in central Indiana...
Sugar Creek...
.Lowland flooding is developing along Sugar Creek near
Crawfordsville as a result of heavy rains that have fallen during the
day today. Reports of three to locally five inches fell across the
watershed leading to rapidly rising waters. The creek should crest
later today and fall below flood stage by tomorrow morning.
Additional rain may fall later that could prolong the flooding.
Significant flooding is not expected.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC107-121-260704-
/O.NEW.KIND.FL.W.0239.180925T2330Z-180926T2120Z/
/CRWI3.1.ER.180925T2330Z.180926T0600Z.180926T0920Z.NO/
305 PM EDT Tue Sep 25 2018
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the Sugar Creek at Crawfordsville.
* from this evening to Wednesday afternoon.
* At 2:30 PM Tuesday the stage was 7.0 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 8.5 feet by late tonight. It will fall below flood
stage by late tonight.
* At 8.0 feet...Montgomery County Road 175 E, Rock River Ridge Road
and other county roads begin to flood. Higher campgrounds begin to
flood. Agricultural flooding is in progress.
&&
LAT...LON 4009 8675 3991 8701 3981 8734 3985 8739
4000 8707 4014 8678
$$1 follow-up statement
533
WGUS83 KIND 260107
FLSIND
Flood Statement
National Weather Service Indianapolis IN
906 PM EDT Tue Sep 25 2018
...The Flood Warning is no longer in effect for a portion of the
following waterway in Indiana...
Sugar Creek...
.Sugar Creek fell below flood stage at Crawfordsville in west
central Indiana late this afternoon. The creek level is expect to
fall for the foreseeable future.
Precautionary/Preparedness Actions...
Be alert to flood debris on previously flooded roads. Keep children
away from flooded areas. Recreational and agricultural interests
should remain alert to changing river conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC107-121-260136-
/O.CAN.KIND.FL.W.0239.000000T0000Z-180926T2120Z/
/CRWI3.1.ER.180925T2018Z.180925T2045Z.180925T2149Z.NO/
906 PM EDT Tue Sep 25 2018
The Flood Warning is cancelled for
The Sugar Creek at Crawfordsville.
* At 8:30 PM Tuesday the stage was 7.4 feet.
* Flood stage is 8.0 feet.
* Fell below flood stage at Tue 05:49 PM.
* Forecast...It will continue to fall.
&&
LAT...LON 4009 8675 3991 8701 3981 8734 3985 8739
4000 8707 4014 8678
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Sep 25, 2:35 PM EDT, 30 minutes earlier.
Area forecast discussion, Sep 25, 2:35 PM EDT, 30 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 235 PM EDT Tue Sep 25 2018 .UPDATE...The SYNOPSIS...NEAR TERM AND SHORT TERM sections have been updated below. && .SYNOPSIS... Issued at 235 PM EDT Tue Sep 25 2018 A cold front will drop southeast across central Indiana overnight. The front will interact with a warm, moist and unstable atmosphere which will result in scattered to numerous thunderstorms, a few of which may be strong or severe. Then, dry weather is on tap from Wednesday through the weekend. Finally, another system will bring more showers and possibly thunderstorms to the area early next week. Temperatures will be below normal in the wake of the cold front but then return to normal or above early next week. && .NEAR TERM...(Rest of the Afternoon and Tonight) Issued at 235 PM EDT Tue Sep 25 2018 Models in good agreement that a cold front, currently from eastern Lake Superior to southeastern Iowa and northern Missouri will drop southeast over central Indiana overnight as a sharp upper trough moves into the western great lakes. The front and impulses in southwest flow aloft will interact with a warm, moist and unstable atmosphere and result in scattered to widespread thunderstorms late this afternoon and tonight. Latest surface analysis was showing dew points in the upper 60s to the lower 70s and despite less than stellar mid level lapse rates, LAPS data was showing surface based CAPEs over 1000 J/KG over east central Indiana and central Illinois. Latest visible satellite loop was showing some breaks in the clouds gradually moving into west central Indiana, which should allow for further destabilization. In addition low and mid level shear will be increasing this evening and overnight ahead of the cold front. All this supports the SPC Day1 Slight Risk near and north of Interstate 70. Would not rule out a tornado or two mainly over our northeastern counties and late this afternoon and tonight. Otherwise, damaging winds will be the main severe risk. Precipitable water values near 2 inches supports a continued heavy rain threat. Parts of Boone, Clinton and Montgomery have already received near 3 inches of rain over the past 12 hours. The High Resolution Rapid Refresh was bringing southern Illinois convection into the forecast area late this afternoon and the Iowa convection in overnight. Additional thunderstorms will develop as well over the area. So, the blend chance to likely PoPs look ok through tonight. Overnight lows will vary overnight by 10 plus degrees as northwestern sections could see lows in the lower 50s behind the front, but areas ahead of the front will be as warm as 65 degrees ahead of it. && .SHORT TERM...(Wednesday through Friday) Issued at 235 PM EDT Tue Sep 25 2018 Models in good agreement that dry and cool weather will dominate as surface high pressure builds in behind the cold front. Would not completely rule out a few showers on Friday as another front moves through, but currently moisture is too sparse to mention. The blend looks reasonable on temperatures with highs only in the 60s Wednesday and Thursday and lower 70s on Friday. Northern sections could see middle or upper 40s for overnight lows. && .LONG TERM /Friday night through Tuesday/... Issued at 204 PM EDT Tue Sep 25 2018 The majority of the long term looks dry with an upper trough and cyclonic flow moving out and upper ridging building in. This should lead to below normal temperatures to start out but warming through the long term. Chances for showers could move in near the end of the long term with southwesterly flow developing ahead of a frontal system as high pressure moves off to the east. Confidence in temperatures near and below normal for the weekend is high but confidence in dry conditions is low due to some variability in the models in weak upper waves making their way through the upper flow. && .AVIATION /Discussion for 251800z TAF issuance/... Issued at 102 PM EDT Tue Sep 25 2018 Flying conditions should improve to VFR for a few hours this afternoon as ceilings rise. For the first hour or two of the TAF period scattered showers will move through the sites, then expect to see a lull in activity before showers and storms fire ahead of a cold front. When these storms move through (starting as early as 23z) ceilings and vsbys will again drop to MVFR, and after the cold front passes (around 6-9z) ceilings will drop further to IFR or lower before conditions improve to VFR by around mid morning Wednesday. Southerly component winds of 7 to 12 kts with gusts at times around 20 kts will shift to southwesterly tonight and then northwesterly after the frontal passage around 10 kts. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MK NEAR TERM...MK SHORT TERM...MK LONG TERM....CP AVIATION...CP
Hazardous weather outlook, Sep 25, 4:00 AM EDT, 11 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 400 AM EDT Tue Sep 25 2018 INZ021-028>031-035>049-051>057-060>065-067>072-260800- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 400 AM EDT Tue Sep 25 2018 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Thunderstorms will move across the area today and tonight. Some may be severe. Hazards: Damaging winds, isolated tornadoes, locally heavy rain and flooding, hail, lightning. Timing: While thunderstorms are possible anytime today and tonight, the highest chances for severe storms will be mid afternoon into the evening. Discussion: Thunderstorms will continue to develop along and ahead of a cold front. The front will move through central Indiana tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Outlook: Thunderstorms are possible on Monday. Discussion: Quiet weather will continue into the weekend, then a cold front will bring another chance for thunderstorms early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon into the evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Sep 25, 11:01 AM EDT, 4 hours 4 minutes before
Special Weather Statement National Weather Service Indianapolis IN 1101 AM EDT TUE SEP 25 2018 INZ030-036-037-251530- Montgomery IN-Clinton IN-Boone IN- 1101 AM EDT TUE SEP 25 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CLINTON...BOONE AND NORTHEASTERN MONTGOMERY COUNTIES UNTIL 1130 AM EDT... At 1101 AM EDT, Doppler radar was tracking a strong thunderstorm 10 miles west of Lebanon, or 12 miles east of Crawfordsville, moving east at 40 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Lebanon, Thorntown, Kirklin, Colfax, Advance and Ulen. LAT...LON 3999 8676 4019 8674 4029 8625 4001 8625 TIME...MOT...LOC 1501Z 254DEG 34KT 4007 8666 AW/CP
Special weather statement, Sep 25, 12:09 PM EDT, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
1209 PM EDT TUE SEP 25 2018
INZ062>064-070-071-251700-
Brown IN-Lawrence IN-Bartholomew IN-Jackson IN-Monroe IN-
1209 PM EDT TUE SEP 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONROE...
BARTHOLOMEW...BROWN...NORTHEASTERN LAWRENCE AND NORTHWESTERN JACKSON
COUNTIES UNTIL 100 PM EDT...
At 1209 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Bedford, moving northeast at 45 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Columbus, Nashville, Heltonville, Norman, Waymansville, Freetown,
Gnaw Bone, Bartlettsville, Spurgeons Corner, Monroe Reservoir,
Fairfax State Recreation Area, Elkinsville, Kurtz, Charles Deam
Wilderness, Stone Head, Story and Taylorsville.
LAT...LON 3901 8652 3934 8614 3935 8601 3919 8574
3886 8632
TIME...MOT...LOC 1609Z 232DEG 40KT 3896 8640
AW/CPThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 5:45 AM EDT | Areal Flood Advisory | IND | Putnam | 3 hr |
| Sep 25, 11:01 AM EDT | Special Weather Statement | IND | Boone | 29 min |
| Sep 25, 11:13 AM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hamilton, Tipton | 23 min |
| Sep 25, 11:23 AM EDT | Areal Flood Advisory | IND | Boone, Clinton, Montgomery | 5 hr |
| Sep 25, 12:08 PM EDT | Areal Flood Advisory | IND | Howard, Madison, Tipton | 4 hr |
| Sep 25, 12:09 PM EDT | Special Weather Statement | IND | Bartholomew, Brown | 51 min |
| Sep 25, 4:15 PM EDT | Areal Flood Advisory | IND | Boone, Clinton, Montgomery | 2 hr |
| Sep 25, 6:25 PM EDT | Special Weather Statement | IND | Fountain | 50 min |
| Sep 25, 7:06 PM EDT | Special Weather Statement | IND | Tippecanoe | 39 min |
| Sep 25, 7:33 PM EDT | Special Weather Statement | IND | Fountain, Vermillion | 42 min |
Nearby
River Flood Warnings in Indiana, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.